Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at May 31, 2008, 9:24 PM EDT for Accomack County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 9:24 PM EDT (01:24 UTC)
- Expired
- Jun 1, 2008, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Accomack County, VA
The radar
The Dover AFB radar (KDOX), 106 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KAKQ 010126
FFWAKQ
VAC001-010430-
/O.NEW.KAKQ.FF.W.0003.080601T0124Z-080601T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
924 PM EDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ACCOMACK COUNTY IN EASTERN VIRGINIA...
* UNTIL 1230 AM EDT
* AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HALLWOOD...
TEMPERANCEVILLE...SANFORD...OAK HALL...HORNTOWN...ATLANTIC AND
ASSAWOMAN.
RAINFALL RATES OF 3 TO 4 INCHES AN HOUR WILL CAUSE EXCESSIVE RUNOFF
IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WAKEFIELD.
LAT...LON 3778 7552 3776 7581 3782 7578 3780 7575
3788 7569 3790 7571 3790 7574 3795 7571
3794 7570 3795 7568 3795 7565 3798 7564
3797 7542 3795 7540
TIME...MOT...LOC 0124Z 180DEG 0KT 3786 7564
$$
LYNCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:26 PM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, May 31, 3:26 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EDT SAT MAY 31 2008
.SYNOPSIS...
A COLD FRONT APPROACHES THE MID ATLANTIC REGION THIS AFTERNOON...
THEN CROSSES THE AREA THIS EVENING AND OVERNIGHT. A SECONDARY
FRONT WILL DROP THROUGH THE REGION SUNDAY AFTERNOON INTO SUNDAY
NIGHT. HIGH PRESSURE BUILDS BACK OVER THE AREA ON MONDAY...
THEN SLIDES OFF THE COAST MONDAY NIGHT AND TUESDAY. ANOTHER COLD
FRONT APPROACHES THE REGION ON WEDNESDAY...THEN PUSHES THROUGH THE
REGION WEDNESDAY NIGHT. HIGH PRESSURE BUILDS BACK INTO THE REGION
THURSDAY AND FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE PRIMARY NEAR TERM FOCUS CONTINUES TO BE WITH MONITORING THE
SEVERE WEATHER POTENTIAL. CLUSTER OF SEVERE TSTMS CONTINUE TO
BLOSSOM INSIDE TORNADO WATCH BOX #402...ESPECIALLY ACROSS LOWER
MD. STORMS WILL EVENTUALLY BE PROGRESSING INTO THE NEW TORNADO
WATCH BOX (#403).
AIRMASS ACROSS ENTIRE FCST AREA REMAINS QUITE UNSTABLE...WITH MOST
RECENT SPC MESOANALYSIS NOTING MOST UNSTALBE CAPES NOW RANGING
BTWN 3000-4000 J/KG. DEEP SHEAR PROFILES REMAIN MOST FAVORABLE
OVER OUR NRN PTNS (ESPECIALLY ACROSS THE LWR MD ERN SHORE)...WHERE
0-6 KM BULK SHEAR VALUES RANGE BTWN 45-50 KTS (WHILE DECREASING TO
35-40 KTS S ACROSS SRN VA AND NERN NC). MEANWHILE... CONSIDERABLE
MID LVL DRY AIR IS NOTED ON MOST RECENT RUC/LAPS SOUNDNIGS...WITH
T-TD DEPRESSIONS >5C IN THE 700-500 MB LAYER AND 0-3KM THETA-E
LAPSE RATES BTWN 20-25C. FAVORABLE THERMODYNAMIC SETUP... ALONG
WITH THE STRONG VERTICAL WIND SHEAR...WOULD CONTINUE TO SUPPORT A
MODERATE SVR WX RISK OVER THE NRN HALF OF THE FCST AREA. MULTICELL
CLUSTER LINES WITH BOWING SEGMENTS (DMGNG WINDS) AND LARGE HAIL
WILL BE THE MAIN THREATS...HOWEVER GIVEN THE STRONGER SHEAR CANNOT
RULE OUT THE PTNTL FOR ISLD SUPERCELLS AND PSBL TORNADOES N OF
I-64.
SOUTH OF WW #403...ACROSS SOUTHSIDE VA AND NERN NC...SVR WX
POTENTIAL IS LOWER DUE TO THE DECREASED DEEP LAYER SHEAR...ALONG
WITH THE FACT THAT THE LLVL INSTBY WILL HAVE WEAKENED A BIT BY THE
TIME ANY OUTFLOW BNDRYS REACH THIS REGION LATER THIS
AFTN/EVENING. THEREFORE THIS AREA WILL REMAIN IN A SLIGHT RISK...
AND WILL HAVE TO BE MONITORED FOR THE PTNTL FOR MORE ISOLATED SVR
WX LATER THIS AFTN/EVENING.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
COLD FRNT WILL MOVE TO JUST ALNG THE CST INTO ERN NC BY 12Z SUN.
WILL KEEP CHC POPS MOST PLACES AFTER MIDNIGHT...ESPLY SRN/SE
CNTIES...WITH THE INTIAL FROPA. MIN TEMPS TO RANGE FROM THE MID
60S NORTHERN AREAS TO AROUND 70/LWR 70S SOUTH.
SECONDARY SFC TROUGH (ASSCD ON SRN FRINGE OF MID LVL SHORTWAVE)
WILL WARRENT ADDITIONAL POPS ON SUN...PARTICULARLY OVER THE SRN
ZONES WHERE LLVL MOISTURE (INSTBY PTNTL) WILL BE MOST FVRBL FOR
CONVECTIVE DVLPMNT. THE LIMTING FACTOR WILL BE THE DEEPENING WRLY
FLOW ABV THE SFC LAYER...WITH THE DOWNSLOPING COMPONENT ENHANCING
THE LLVL DRYING.
FLAT UPPER LVL RIDGING TO BUILD IN FROM THE W SUN NIGHT INTO MON
BEHIND THE SECONDARY TROUGH. THIS WILL CONTINUE THE DRYING TREND
FROM NW-SE ACROSS THE FCST AREA. RELATIVELY COOL SUN NIGHT (50S TO
LOWER 60S) AS HIGH BECOMES CENTERED ACROSS FCST AREA. ON MON...
THE HIGH BECOMING CENTERED OFF THE COAST WILL ENHANCE SEA/BAY
BREEZES AND KEEP COOLER TEMPS ALONG THE COASTS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS WITH PREVIOUS FCST...CONFIDENCE REMAINS A BIT LOW IN THE EXTENDED
PERIOD. TUE THRU THU HAVE WEAK SHORT WAVES IN STRONG MID TO UPR LVL
FLOW...AS UPR LVL RIDGE SLOLY BLDS OVER THE MID ATLC. HAVE A CHC PCP
THRU THIS PD WITH BEST CHC WED AND WED NIGHT...AND AGAIN THU NIGHT.
WITH RAPID FLOW AND WEAK WAVES...HAVE LOW CONFIDENCE IN THE TIMING
OF THE PRECIP. TEMPS MOSTLY SEASONAL THRU THE PD...WITH A SLIGHT
WARMING TREND TUE THRU THU AS RIDGE BLDS. TEMPS START OUT IN THE
L-M80S...EXCEPT FOR U70S NEAR THE COAST. BY THU EXPECT TEMPS IN THE
M-U80S INLAND AND NEAR 80 ALONG THE COAST. NOT MUCH CHANGE IN TEMP
THU THRU SAT AS UPR LVL RIDGE STAYS ANCHORED OFF THE MID ATLC. LTL
IN THE WAY OF AVAILABLE MOISTURE OR CONVECTIVE TRIGGERS...AND HAVE
KEPT SCHC TO CHC PRECIP FOR THU AND FRI.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
TSTMS CONTINUE TO DEVELOP NORTH OF THE AREA AND WILL GRADUALLY
MOVE SOUTH THRU THE AFTN AND EVENING. SOME STORMS MAY BE SEVERE
AND PRODUCE DAMAGING WNDS AND HAIL. SFC WNDS GUSTY OVER 20 KT WITH
GUSTS UP TO 30+ KT PSBL. BEST CHC FOR TSTMS LIKELY AFTER 3 PM AND
COULD CONTINUE TIL AROUND 8 OR 9 PM AS FRONT MOVES THRU REGION.
DONT THINK CIGS/VIS WILL BE MUCH OF AN ISSUE OUTSIDE OF ANY
PRECIP. FRONT WILL BE SLOW TO MOVE OUT OF REGION TONIGHT SO SOME
CLDS/SHOWERS COULD LINGER PAST MIDNIGHT. VFR CONDS WITH SOME EARLY
CLDS ON SUN...THEN PARTLY SUNNY FOR THE AFTERNOON. WEAK SECONDARY
FRONT AND LOW PRES WILL AFFECT THE SRN PART OF THE CWA LATE
SUN/MON WITH CHC OF MVFR CIGS AND SOME -RA. THIS MIGHT AFFECT
PHF/ORF/ECG.
&&
.MARINE...
STEADY GUSTS TO 20+ KT OVER MOST OF THE CHES BAY...AND 44009 NOW
SHOWING SCA CRITERIA WITH GUSTS TO 25 KT AND SEAS NEAR 5 FT.
EXPECT ENTIRE CSTL WTRS TO REACH SCA CRITERIA DURING AFTN AS WND
GUSTS TO 30+ KT PSBL WITH FRONT APPROACHING. EXPECT 4-6 FT SEAS
OVER THE CSTL WTRS THRU THE AFTN/EVEN PERIOD. ONCE FRONT MVS
THROUGH...WINDS DROP OFF PRETTY QUICKLY AND FLAGS ARE DROPPED LATE
TONIGHT/EARLY TOMORROW MORNING.
ANOTHER FRNT DROPS THRU SUN AFTN INTO SUN NGT...BUT NO SCA CONDS
EXPECTED. HI PRES BLDS INTO THE REGION THEN OFF THE CST MON INTO TUE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ630>632.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT SUNDAY FOR ANZ633-654-656-
658.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ650-652.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...ALS
AVIATION...JEF
MARINE...ALSHazardous weather outlook, May 31, 9:01 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 901 PM EDT SAT MAY 31 2008 MDZ024-025-NCZ012>017-030>032-102-VAZ048-049-060>063-065>073-079>100- 020115- INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 901 PM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-654-656-658-020115- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 901 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-020115- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 901 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ631-632-020115- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 901 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ064-074>078-020115- DORCHESTER-WICOMICO-SOMERSET-CAROLINE-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER- 901 PM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-020115- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- 901 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 31, 6:49 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 649 PM EDT SAT MAY 31 2008 VAZ074>078-010000- ESSEX VA-LANCASTER VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 649 PM EDT SAT MAY 31 2008 ...STRONG THUNDERSTORM MOVING OVER THE VIRGINIA NORTHERN NECK... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CALLAO...MOVING EAST AT 48 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BURGESS...AND... EDWARDSVILLE AT 655 PM EDT...LILIAN...AND...REEDVILLE AT 700 PM EDT...SMITH POINT AT 705 PM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 2.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
Local storm report, May 31, 6:54 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
654 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 5 NW HANOVER AIRPORT 37.81N 77.44W
05/31/2008 HANOVER VA EMERGENCY MNGR
NUMEROUS TREES DOWN. MINOR STRUCTURAL DAMAGE TO A FEW
HOMES.
&&
HURLEYLocal storm report, May 31, 7:07 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
707 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG ETNA MILLS 37.77N 77.27W
05/31/2008 KING WILLIAM VA COUNTY OFFICIAL
NUMEROUS TREES DOWN AND STRUCTURAL DAMAGE ALONG ETNA
MILLS ROAD...POSSIBLE TORNADO TOUCHDOWN.
0452 PM TSTM WND DMG N ETNA MILLS 37.77N 77.27W
05/31/2008 KING WILLIAM VA LAW ENFORCEMENT
NUMEROUS TREES DOWN AND SOME STRUCTURAL DAMAGE ALONG
DABNEYS MILL ROAD. POSSIBLE TORNADO TOUCHDOWN.
&&
HURLEYSpecial weather statement, May 31, 8:16 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 816 PM EDT SAT MAY 31 2008 MDZ021>024-VAZ077-099-010130- ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-NORTHUMBERLAND VA-SOMERSET MD-WICOMICO MD- 816 PM EDT SAT MAY 31 2008 ...STRONG THUNDERSTORMS MOVING INTO THE MARYLAND AND VIRGINIA EASTERN SHORE... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 22 MILES WEST OF CRISFIELD...OR ABOUT 15 MILES NORTH OF FAIR PORT...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LAWSONIA AT 845 PM EDT...SAXIS AT 855 PM EDT...SANFORD AT 900 PM EDT...HALLWOOD AT 905 PM EDT...TEMPERANCEVILLE AT 910 PM EDT...ATLANTIC AT 915 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
Special weather statement, May 31, 9:10 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 910 PM EDT SAT MAY 31 2008 VAZ076>078-010215- LANCASTER VA-NORTHUMBERLAND VA-RICHMOND VA- 910 PM EDT SAT MAY 31 2008 ...STRONG THUNDERSTORM MOVING OVER THE VIRGINIA NORTHERN NECK... AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROBLEY...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MOON CORNER AT 915 PM EDT...LARA AT 920 PM EDT...HOWLAND AT 925 PM EDT...BROWNS STORE AT 930 PM EDT...WICOMICO CHURCH AT 935 PM EDT...LILIAN AT 940 PM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 2.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
Special weather statement, May 31, 9:12 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 912 PM EDT SAT MAY 31 2008 VAZ063-064-072>074-076-010230- CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM VA-RICHMOND VA- 912 PM EDT SAT MAY 31 2008 ...STRONG THUNDERSTORM MOVING THROUGH CENTRAL VIRGINIA... AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MILFORD...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DOSWELL AT 920 PM EDT... BURRUSS CORNER AT 925 PM EDT...PENOLA AT 930 PM EDT...DAWN AT 935 PM EDT...CALNO AT 940 PM EDT...DUANE FORK AT 945 PM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 2.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:08 PM EDT | Special Marine Warning | AKQ | 67 min | |
| May 31, 8:47 PM EDT | Special Marine Warning | AKQ | 118 min | |
| May 31, 8:55 PM EDT | Special Marine Warning | AKQ | 95 min | |
| May 31, 9:02 PM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| May 31, 10:05 PM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| May 31, 10:06 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond | 39 min |
| May 31, 10:26 PM EDT | Special Marine Warning | AKQ | 94 min | |
| May 31, 10:31 PM EDT | Tornado Warning | AKQ | Accomack, Northampton | 29 min |
| May 31, 10:33 PM EDT | Special Marine Warning | AKQ | 117 min | |
| May 31, 11:30 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 60 min |
| Jun 1, 12:37 AM EDT | Special Marine Warning | AKQ | 83 min | |
| Jun 1, 4:02 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 58 min |
| Jun 1, 5:58 PM EDT | Severe Thunderstorm Warning | AKQ | Richmond, Westmoreland | 47 min |
| Jun 1, 6:45 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jun 1, 7:38 PM EDT | Special Marine Warning | AKQ | 67 min |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.